Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jan 8, 2008, 10:31 PM EST for Randolph County, Indiana. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 10:31 PM EST (03:31 UTC)
- Expired
- Jan 9, 2008, 12:30 AM EST
- In force
- 119 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 11:30 PM EST | FLASH FLOOD | Winchester, IN | WATER FLOWING OVER STATE ROAD 32 JUST EAST OF WINCHESTER. SANDBAGGING OF RESIDENCE ALSO REPORTED IN WICNCHESTER DUE TO HIGH WATER. |
| Jan 9, 12:30 AM EST | FLOOD | Ridgeville, IN | REPORTED FLOODING COUNTYWIDE. OVER TEN ROADS ARE CLOSED IN THE COUNTY INCLUDING PARTS OF US HIGHWAY 36 AND 27, AS WELL AS STATE HIGHWAYS 1 AND 32. NUMEROUS COUNTY ROADS AND AGRICULTURAL LANDS UNDERWATER. SMALL CREEKS AND STREAMS OUT OF BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 090332
FFWIND
INC135-090530-
/O.NEW.KIND.FF.W.0006.080109T0331Z-080109T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 1230 AM EST
* AT 1028 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAINS WITH THUNDERSTORMS CONTINUE TO IMPACT RANDOLPH
COUNTY. THE HEAVY RAINS WILL END BY 11 PM EST...HOWEVER MUCH OF
THE AREA WILL HAVE RECEIVED 3 TO 4 INCHES OF RAIN. FLOODING AND
FLASH FLOODING WILL BE A THREAT FOR THE NEXT SEVERAL HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM...
WINCHESTER...UNION CITY...SARATOGA...RIDGEVILLE...PARKER CITY AND
FARMLAND
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4002 8519 4008 8522 4009 8521 4012 8522
4031 8520 4032 8481 4003 8481
TIME...MOT...LOC 0331Z 180DEG 0KT 4016 8504
$$
COWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 6:25 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 8, 6:25 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 625 PM EST TUE JAN 8 2008 .AVIATION DISCUSSION...FOR THE 00Z TAFS. LITTLE CHANGE TO THE GOING FCST WITH IFR/MVFR CONDS WITH PRECIP EXPECTED TO PERSIST FOR A TIME TONIGHT. CONDS SHOULD IMPROVE AFTER 06Z HOWEVER WINDS WILL INCREASE AND BECOME GUSTY. VFR CONDS ARE EXPECTED TO OCCUR AFTER 12Z WEDS. && .DISCUSSION...UPPR PATTERN TO REMAIN PROGRESSIVE ACRS THE AREA FOR THE NEXT FEW DAYS AS SYS CURRENTLY OVR THE SRN PLAINS MOVES RAPIDLY NEWD ACRS THE LOCAL AREA THIS EVEN. THE NEXT DISTURBANCE OFF THE PACIFIC NW CST IS XPCTD TO MOVE INTO THE MIDWEST BY THURS EVEN. MODELS IN GOOD AGREEMENT WITH THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...WAVY CDFNT CURRENTLY ABOUT HALF WAY THRU IL WITH A DVLPG SFC WV LOCATED OVR SERN MO. MODEL DATA SUGGEST THIS WV SHOULD MOV NEWD INTO THE NW SECTIONS OF IND TOWARDS 09/00Z...WITH CD FROPA IN THE 09/00Z-09/05Z TIME FRAME. MOST OF THE SFC INSTABILITY IN THE LOCAL AREA HAS BEEN ERASED WITH WIDESPREAD PCPN. AS THE SFC WV PASSES ACRS IL BY LT AFT...SOME SFC BASED INSTABILITY MAY BE ABLE TO SNEAK BACK INTO THE SRN AREAS...HOWEVER MODELS SEEM TO HAVE OVER-ESTIMATED SFC INSTABILITY UP TO THIS PT. SHEAR VALUES LOOK VRY HI PRIOR TO FROPA...WITH BOTH A 50KT 850MB JET AXIS AND A 100KT 500MB JET AXIS BOTH CROSSING OVR THE AREA EARLY THIS EVENING. SVR THREAT STILL PSBL AHEAD OF FROPA WITH ANY SFC BASED CONVECTION THAT DVLPS. SOME CONCERN WITH HVY RAIN THREAT AS WELL GIVEN THAT PRECIPITABLE WATERS ARE WELL ABV NORMAL...BUT GIVEN THE SPEED OF SYS AND THE SHORT DURATION OF THE MOST SIG LIFT...DON/T THINK ANY HEADLINES WL NEED TO BE EXTENDED. PCPN SHOULD SHUT OFF RATHER QUICKLY AFT FROPA...BUT SOME LT PCPN PSBL AFT MIDNIGHT WITH MODELS HINTING AT A WK DEFORMATION ZONE PASSING THRU LTR TONIGHT. PARTIAL THICKNESSES SUGGESTING THE THREAT OF A CHANGE OVER TO SNOW HAS DIMINISHED. IMPRVG CONDS XPCTD WED/WED NIGHT IN THE WAKE OF DEPARTING SYS. NEXT SYS BEGINS TO AFFECT THE AREA BY THURS...SO WL ADD CHC POPS AT THAT TIME. PARTIAL THICKNESSES SUGGEST RAIN MOST LIKELY PCPN TYPE AT THIS PT. LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE COOL BIAS CONTINUES...WITH THE GUIDANCE PSBLY ON THE ORDER OF 5-8 DEGS TO COOL. AS A RESULT...WL BUMP UP THE NUMBERS IN THE WED-THURS TIME PD. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR INZ021-028-029-031.NONE. && AVIATION...CO PUBLIC...JAS
Hazardous weather outlook, Jan 8, 8:03 PM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 803 PM EST TUE JAN 8 2008 INZ021-028-029-035-043-044-051-060-067-100115- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN- KNOX- 803 PM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. EXTENSIVE FLOODING WILL DEVELOP ALONG THE WABASH RIVER FROM LAFAYETTE TO TERRE HAUTE. RECORD FLOOD WATERS WERE FLOWING FROM OAKDALE DAM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXTENSIVE FLOODING ALONG THE WABASH RIVER WILL CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>042-045>049-052>057-061>065-068>072-100115- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 803 PM EST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. EXCESSIVE RAINFALL HAS CAUSED FLOODING OF SOME STREETS AND LOW LYING AREAS. ANY STREET FLOODING THAT OCCURRED IS EXPECTED TO END BY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
In the hours before
Local storm report, Jan 8, 8:26 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
826 PM EST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLASH FLOOD 8 SE NASHVILLE 39.12N 86.13W
01/08/2008 BROWN IN LAW ENFORCEMENT
STATE ROAD 135 CLOSED DUE TO HIGH WATER. WATER FLOWING
OVER STATE ROAD 135 BETWEEN STONE HEAD AND STATE ROAD 46.
&&
COMITTLocal storm report, Jan 8, 8:30 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD W SEYMOUR 38.96N 85.89W
01/08/2008 JACKSON IN LAW ENFORCEMENT
STATE ROAD 258 AT 110 EAST CLOSED DUE TO HIGH WATER.
WATER FLOWING OVER SR 258 AT 110 EAST. SR 258 CLOSED
BETWEEN COURTLAND AND FREETOWN DUE TO HIGH WATER.
&&
COMITTLocal storm report, Jan 8, 8:32 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
832 PM EST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 5 E SHOALS 38.67N 86.70W
01/08/2008 MARTIN IN LAW ENFORCEMENT
US HIGHWAY 50 5 MILES EAST OF SHOALS CLOSED DUE TO HIGH
WATER. WATER OVER STATE ROAD 550 NEAR HINDOSTAN STATE
FISHING AREA.
&&
COMITTLocal storm report, Jan 8, 9:25 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
925 PM EST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLASH FLOOD W SEYMOUR 38.96N 85.89W
01/08/2008 JACKSON IN LAW ENFORCEMENT
WATER AS HIGH AS TWO FEET OVER SOME ROADWAYS. MULTIPLE
ROADS CLOSED ACROSS THE COUNTY INCLUDING SR 258 BETWEEN
COURTLAND AND FREETOWN.
&&
ABROOKSLocal storm report, Jan 8, 10:02 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1002 PM EST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD LOSANTVILLE 40.02N 85.18W
01/08/2008 RANDOLPH IN LAW ENFORCEMENT
REPORTS OF MULTIPLE COUNTY ROADS COVERED WITH WATER IN
SOUTHWESTERN PORTIONS OF THE COUNTY
&&
ABROOKSLocal storm report, Jan 8, 10:13 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1013 PM EST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 14 NW LAFAYETTE 40.55N 87.06W
01/08/2008 TIPPECANOE IN LAW ENFORCEMENT
INDIANA STATE POLICE REPORT STATE ROAD 18 BETWEEN US 231
AND US 52 IS CLOSED DUE TO WATER OVER THE ROADWAY.
&&
SPAVLOWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:19 PM EST | Flash Flood Warning | IND | Bartholomew, Brown, Jackson, Lawrence, Martin, Monroe | 3 hr |
| Jan 8, 11:44 PM EST | River Flood Warning | IND | Greene, Owen | 6 days |
| Jan 8, 11:44 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| Jan 8, 11:44 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 7 days |
| Jan 9, 7:05 AM EST | River Flood Warning | IND | Shelby | 53 hr |
| Jan 9, 7:05 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jan 9, 7:05 AM EST | River Flood Advisory | IND | Bartholomew, Daviess, Gibson, Jackson, Knox, Pike | 180 days |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Bartholomew, Jackson | 71 hr |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Delaware, Madison | 42 hr |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Hamilton, Madison | 46 hr |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Jan 9, 1:43 PM EST | River Flood Warning | IND | Gibson, Knox | 10 days |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.